Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 217, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 31, 2006, 6:54 PM MDT for Kit Carson County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2006, 6:54 PM MDT (00:54 UTC)
- Expired
- Aug 31, 2006, 7:38 PM MDT
- In force
- 44 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 4:47 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2113 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:30 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 31, 2:30 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT THU AUG 31 2006 .DISCUSSION... FORECAST CONCERNS INCLUDE PRECIPITATION CHANCES TONIGHT THROUGH FRIDAY NIGHT ALONG WITH TEMPERATURES. LATEST 19Z SURFACE MAP ANALYSIS SHOWED A COLD FRONT ACROSS SOUTHWEST NEBRASKA INTO NORTHEAST COLORADO MOVING SOUTHEAST. A TROUGH AHEAD OF THE FRONT EXTENDED NORTH TO SOUTH ACROSS EASTERN COLORADO. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED UPPER LOW MOVING SOUTHEAST THROUGH MONTANA WITH RIDGING EVIDENT OVER ARIZONA AND NEW MEXICO. A VORT MAX ALSO SEEN ON WATER VAPOR MOVING THROUGH CENTRAL COLORADO. SHORT TERM MODELS WERE IN GOOD AGREEMENT TODAY WITH DEVELOPING SCENARIO OF MOVING COLD FRONT THROUGH FORECAST AREA TONIGHT AND INTO FRIDAY WHILE UPPER LEVEL TROUGH MOVES INTO AREA ON FRIDAY. OVERALL WEATHER PATTERN HAS SLOWED A BIT DUE TO DOWNSTREAM SYSTEMS. HAVE GONE WITH A BLEND OF THE NAM AND GFS MODELS THROUGH THE SHORT TERM PERIODS. FOR TONIGHT LATEST RADAR OBSERVATIONS SHOW CONVECTION BEGINNING TO FORM OVER THE MOUNTAINS AND HIGHER TERRAIN TO OUR WEST AND NORTHWEST MOVING EAST. AS THE UPPER LEVEL VORT MAX MOVES THROUGH THE REGION TONIGHT ALONG WITH PROXIMITY OF COLD FRONT THUNDERSTORMS WILL BECOME MORE WIDESPREAD AND SHOULD DEVELOP INTO AN MCS AND MOVE SOUTHEASTWARD. WILL GO WITH LIKELY POPS FOR TONIGHT ALL ZONES WITH MENTION OF SOME SEVERE FOR THIS EVENING. WILL GO CLOSE TO GUIDANCE FOR OVERNIGHT LOW TEMPERATURES IN THE UPPER 50S TO LOWER 60S. FOR FRIDAY AND FRIDAY NIGHT UPPER TROUGH MOVES EASTWARD ACROSS THE REGION AS COLD FRONT MOVES TO OUR SOUTH. MODELS AGREE WITH GOOD COOL UPSLOPE FLOW IN PLACE AND AMPLE LIFT TO CONTINUE CHANCES FOR CONVECTION AT LEAST THROUGH FRIDAY NIGHT. DID NOT MAKE MUCH CHANGE TO GOING TEMPERATURES WITH HIGHS IN THE 70S AND LOWS IN THE 50S. FOR SATURDAY HAVE KEPT MENTION FOR SLIGHT CHANCE FOR SHOWERS FAR EASTERN ZONES WHILE REST OF FORECAST AREA SHOULD SEE LOTS OF CLOUDS BEFORE SOME CLEARING TAKES PLACE WEST TO EAST DURING THE AFTERNOON. WILL STILL MAINTAIN COOL HIGH TEMPERATURES IN THE 70S. FOR SUNDAY AND BEYOND HIGH PRESSURE BOTH SURFACE AND ALOFT BEGIN TO BUILD INTO THE REGION AND START A PERIOD OF DRY BUT CONTINUED COOL WEATHER. FAST NORTHWEST FLOW ALOFT TAKES HOLD BY MONDAY AND CONTINUES THROUGH THE MIDDLE OF NEXT WEEK. MADE VERY LITTLE CHANGES TO TEMPERATURES FOR THE EXTENDED FORECAST PERIOD WITH HIGHS MAINLY IN THE UPPER 70S AND LOWER 80S AND LOWS IN THE 50S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
Hazardous weather outlook, Aug 31, 10:48 AM MDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT THU AUG 31 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011615- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1148 AM CDT THU AUG 31 2006 /1048 AM MDT THU AUG 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TRI STATE AREA THIS AFTERNOON AND THROUGHOUT THE EVENING HOURS. STRONG THUNDERSTORMS WILL BEGIN TO FORM AFTER 2 PM MDT (3 PM CDT) ACROSS PORTIONS OF EASTERN COLORADO AND NORTHWEST KANSAS. THUNDERSTORMS WILL INCREASE IN COVERAGE IN THE EVENING AND WILL SPREAD ACROSS MUCH OF THE AREA. THE PRIMARY THREAT WITH ANY STORM THAT FORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS A SMALL THREAT FOR A TORNADO...PRIMARILY EARLY IN THE EVENING...BUT AS STORMS MERGE TOGETHER THIS THREAT WILL DIMINISH. SLOW STORM MOVEMENTS WILL ALSO CREATE AREAS OF HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT AS AN UPPER TROUGH MOVES EAST OF THE ROCKIES AND ACROSS THE HIGH PLAINS. THE MAIN THREAT WITH THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:45 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 60 min |
| Aug 31, 7:31 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 29 min |
| Aug 31, 8:01 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 44 min |
| Aug 31, 8:13 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 32 min |
| Aug 31, 8:32 PM MDT | Flash Flood Warning | GLD | Wichita | 3 hr |
| Aug 31, 8:49 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 56 min |
| Aug 31, 10:04 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 56 min |
| Aug 31, 10:11 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 54 min |
| Aug 31, 11:08 PM MDT | Flash Flood Warning | GLD | Graham | 3 hr |
| Sep 1, 2:07 PM MDT | Flash Flood Watch | GLD | Wichita | 6 hr |
| Aug 31, 7:36 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 24 min |
| Aug 31, 9:54 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| Sep 1, 3:12 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 63 min |
| Sep 1, 4:05 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 55 min |
| Aug 31, 9:58 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.